Alert archive / New York / Wind Advisories in 2008
Wind Advisory 6, NWS Albany, NY
NWS Albany, NY issued this wind advisory at Mar 8, 2008, 3:34 PM EST for 4 states. It took effect at Mar 9, 2008, 12:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2008, 3:34 PM EST (20:34 UTC)
- In effect from
- Mar 9, 2008, 12:00 AM EST
- Expired
- Mar 9, 2008, 11:48 AM EDT
- In force
- 11 hr
- Issued by
- NWS Albany, NY
Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 24 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.6 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KALY 082034 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 334 PM EST SAT MAR 8 2008 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-091000- /O.NEW.KALY.WI.Y.0006.080309T0500Z-080309T2100Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 334 PM EST SAT MAR 8 2008 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT EST TONIGHT TO 5 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT EST TONIGHT TO 5 PM EDT SUNDAY FOR ALL OF EAST CENTRAL NEW YORK AND ADJACENT WESTERN NEW ENGLAND. A DEEPENING STORM WILL TRACK TO OUR NORTHEAST LATER TONIGHT...AND WORK INTO THE GULF OF MAINE. THIS STORM WILL PRODUCE A STEEP PRESSURE GRADIENT OVER THE REGION...WHICH IN TURN...WILL RESULT IN STRONG GUSTY NORTHWEST WINDS. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...DUE TO SATURATED GROUND...SOME TREES COULD BE UPROOTED. IN ANY AREAS WHERE ANY SNOW AND ICE BUILDS ON POWER LINES...THERE COULD BE SPOTTY POWER OUTAGES. $$
2 follow-up statements
000 WWUS71 KALY 090826 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 426 AM EDT SUN MAR 9 2008 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-092100- /O.CON.KALY.WI.Y.0006.000000T0000Z-080309T2100Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 426 AM EDT SUN MAR 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON FOR ALL OF EAST CENTRAL NEW YORK AND ADJACENT WESTERN NEW ENGLAND.. A DEEPENING STORM WILL TRACK THROUGH SOUTHEASTERN CANADA TODAY. THIS STORM WILL PRODUCE A STEEP PRESSURE GRADIENT OVER THE REGION...WHICH IN TURN...WILL RESULT IN STRONG GUSTY NORTHWEST WINDS. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...DUE TO SATURATED GROUND...SOME TREES COULD BE UPROOTED. IN ANY AREAS WHERE ANY SNOW AND ICE BUILDS ON POWER LINES...THERE COULD BE SPOTTY POWER OUTAGES. $$
000 WWUS71 KALY 091548 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 1148 AM EDT SUN MAR 9 2008 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-091700- /O.CAN.KALY.WI.Y.0006.000000T0000Z-080309T2100Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 1148 AM EDT SUN MAR 9 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WIND ADVISORY FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. THE THREAT FOR WIND GUSTS EXCEEDING 46 MPH HAS ENDED ACROSS THE REGION...AND THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. ALTHOUGH IT WILL REMAIN BREEZY THIS AFTERNOON...WITH WIND GUSTS POSSIBLY REACHING 40 MPH AT TIMES...THE WIND GUSTS SHOULD REMAIN BELOW ADVISORY LEVELS. $$ KL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Mar 8, 1:15 PM EST, 2 hours 19 minutes earlier.
Area forecast discussion, Mar 8, 1:15 PM EST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
115 PM EST SAT MAR 8 2008
.SYNOPSIS...
A STRONG STORM SYSTEM WILL CONTINUE TO BRING SIGNIFICANT
PRECIPITATION TO EASTERN NEW YORK AND WESTERN NEW ENGLAND THROUGH
TONIGHT. LOW PRESSURE OVER THE SOUTHERN APPALACHIANS WILL MOVE
NORTHEAST TO NEAR BINGHAMTON BY THIS EVENING...AND THEN TO NORTHERN
MAINE BY SUNDAY MORNING. RAIN OVER MOST OF THE REGION...AND MIXED
PRECIPITATION WELL NORTH AND WEST OF ALBANY WILL CHANGE TO SNOW
TONIGHT...THEN END BY SUNRISE. THERE WILL BE A LULL IN THE
PRECIPITATION EARLY THIS MORNING...BUT WHEN IT RETURNS LATER THIS
MORNING AND THIS AFTERNOON...IT WILL BECOME HEAVY AT TIMES ACROSS
THE ENTIRE REGION. BEHIND THE STORM...BLUSTERY AND COLD CONDITIONS
WITH SCATTERED SNOW SHOWERS WILL RETURN FOR SUNDAY.
&&
.NEAR TERM /THROUGH NOON/...
ANOTHER NEAR TERM UPDATE HAS BEEN ISSUED.
WE ARE SEEING TWO AREAS OF ENHANCED RAIN...ONE TAKING AIM AT OUR
CATSKILLS FROM PA...AND OTHER ONE STREAMING UP INTO LONG ISLAND FROM
THE OCEAN. THE LATTER BATCH IS ASSOCIATED WITH THE STRONG SURFACE
WARM FRONT AND IS BEING PUMPED BY THE LOWER LEVEL JET. THIS IS THE
HEAVIER BAND BUT BOTH WILL CAUSE PROBLEMS IN OUR AREA.
MEANWHILE...SHALLOW COLD ARCTIC AIR BLEEDING SOUTHWARD THROUGH THE
CHAMPLAIN AND UPPER HUDSON VALLEY...PROBABLY A RESPONSE FROM
INCREASE AGEOSTROPHIC MOMENTUM...ASSOCIATED WITH THE DEVELOPING LOW
NEAR DCA. FEEL TEMPERATURES FROM HERE NORTH...MIGHT NOT RISE MUCH
AND IN FACT...MIGHT FALL A DEGREE OR TWO. IT LOOKS AS IF THE WARM
FRONT WILL PINCHED WELL TO OUR SOUTH AND EAST...POSSIBLY REACHING
INTO SOUTHERN LITCHFIELD COUNTY BUT PROBABLY NO FURTHER NORTH.
LOWERED TEMPS IN MOST AREAS 1-3 DEGREES. OTHERWISE...REST OF
FORECAST LOOKS REASONABLE AND UNFORTUNATELY LOOKS WET. NO FURTHER
CHANGES WILL BE ISSUED AT THIS TIME. ALL HEADLINES REMAIN THE SAME.
&&
.SHORT TERM /NOON TODAY THROUGH MONDAY/...
MOST OF THE REGION WILL GET RAIN THIS AFTERNOON...HEAVY AT TIMES...
SO THE FLOOD WATCH WILL BE CONTINUED. THE SECOND BATCH OF RAIN WILL
PRODUCE ABOUT 1-2 INCHES...WITH THE HIGHEST QPF EXPECTED OVER THE
SOUTHEAST PART OF THE FORECAST AREA.
DESPITE THE LULL IN THE PCPN...WILL KEEP THE WINTER STORM WARNING
GOING FOR THE SOUTHERN AND WESTERN ADIRONDACKS. BASED ON GFS TEMP
PROFILES...ESPECIALLY THE 925-850 MB TEMPS...EXPECT
SNOW/SLEET/FZRA/RAIN FOR TODAY IN THIS REGION. SNOW/SLEET
ACCUMULATION WILL ONLY BE A INCH OR SO...BUT ICE ACCRETION COULD
REACH A THIRD OF AN INCH. MIXED PCPN WILL CHANGE TO ALL SNOW EARLY
TONIGHT IN THE WARNING AREA AND TOTAL SNOW ACCUMULATIONS (INCLUDING
THE 1-3 INCHES THAT FELL LAST NIGHT) WILL REACH 4 TO 12 INCHES...
WITH THE HIGHEST AMOUNTS OVER FAR NORTHERN HERKIMER COUNTY.
WINTER WEATHER ADVISORIES FOR SOUTHERN HERKIMER AND SOUTHERN FULTON
COUNTIES HAVE BEEN EXTENDED THROUGH 500 AM SUNDAY. EVEN THOUGH
MAINLY RAIN WILL FALL TODAY...SOME ICING STILL POSSIBLE IN THESE
AREAS DUE TO FZRA. HOWEVER...CHANGEOVER TO SNOW TONIGHT WILL LIKELY
PRODUCE 2 TO 6 INCHES OF SNOW ACROSS THESE TWO ZONES.
FOR THE REST OF THE REGION...THE CHANGEOVER TO SNOW WILL PRODUCE A
DUSTING TO 3 INCHES OF SNOW TONIGHT...WITH THE HIGHER AMOUNTS ACROSS
THE HIGHER TERRAIN.
STRONG WINDS IN THE WAKE OF THIS STORM COULD REACH ADVISORY
CRITERIA. WILL CONTINUE TO HIGHLIGHT WIND POTENTIAL IN THE HWOALY
PRODUCT...BUT HAVE NOT ISSUED ANY WIND ADVISORIES AT THIS TIME.
BLUSTERY AND COLD CONDITIONS WILL CONTINUE INTO SUNDAY WITH
SCATTERED SNOW SHOWERS THROUGHOUT. HAVE ONLY FORECAST CHANCE POPS
FOR SUNDAY...BUT LAKE EFFECT AND UPSLOPE AREAS MAY NEED HIGHER POPS
IN THE WAKE OF THIS STORM.
COULD STILL BE A FEW FLURRIES SUNDAY NIGHT...BUT ENOUGH DRYING
OCCURS AS WEAK HIGH PRESSURE TRIES TO BUILD IN...SO WILL FORECAST
DRY AND COLD SUNDAY NIGHT AND MONDAY.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
DRY CONDITIONS ARE EXPECTED TO HOLD THROUGH MONDAY NIGHT BEFORE A
WEAK CLIPPER TYPE SYSTEM DROPS QUICKLY SOUTHEAST FROM UPPER GREAT
LAKES TUESDAY MORNING...THROUGH FA TUESDAY NIGHT...FOLLOWED BY
ANOTHER REINFORCING SHOT OF COLD AIR IN WAKE OF COLD FRONTAL PASSAGE
LATE TUESDAY NIGHT OR WEDNESDAY MORNING. THIS WILL RESULT IN A
SLIGHT CHANCE OF SNOW SHOWERS OVER OUR NORTHWESTERN ZONES ON TUESDAY
WITH A CHANCE OF SNOW SHOWERS ACROSS THE ENTIRE FA TUESDAY NIGHT.
ANOTHER CLIPPER TYPE SYSTEM IS EXPECTED TO MOVE ACROSS EASTERN
CANADA ON THURSDAY NIGHT BRINGING ANOTHER CHANCE OF MOSTLY LIGHT
SNOW TO THE FA...ALTHOUGH SOME RAIN MAYBE MIXED IN AT THE ONSET
ACROSS SOUTHERN PORTIONS OF THE FA. A SECOND AREA OF LOW PRESSURE
THEN LOOKS TO TRACK NORTHEAST FROM THE TENNESSEE VALLEY FRIDAY
MORNING AND INTENSIFY ALONG THE MID ATLANTIC COAST FRIDAY
NIGHT...RESULTING IN YET ANOTHER COASTAL STORM IMPACTING THE FA LATE
FRIDAY INTO NEXT WEEKEND. TOO FAR OUT TO PINPOINT TRACK BUT
NORTHWEST PORTION OF FA WOULD HAVE BEST CHANCE OF HAVING PRIMARILY
SNOW WITH SOUTHEAST PORTION OF FA POSSIBLY LOOKING AT ANOTHER MIXED
PCPN EVENT.
TEMPS DURING THE PERIOD LOOK TO AVERAGE CLOSE TO NORMAL FROM
WEDNESDAY THROUGH SATURDAY...ALTHOUGH 5 TO 10 DEGREES BELOW NORMAL
ON TUESDAY.
&&
.AVIATION /18Z SATURDAY THROUGH WEDNESDAY/...
RAIN...HEAVY AT TIMES...WILL IMPACT ALL TERMINALS THROUGH THE
EVENING...THEN MIX WITH SNOW (AND POSSIBLY FREEZING RAIN DURING THE
EVENING). LOOK FOR MVFR/IFR CONDITIONS TO PREVAIL...OCCASIONALLY
LOWERING TO LIFR (ESPECIALLY WHEN PRECIPITATION CHANGES TO SNOW). A
NORTH WIND AT THE SURFACE WILL QUICKLY CHANGE TO SOUTH ABOUT 2500
FEET OFF THE DECK. THERE WILL BE SOME WIND SHEAR ENCOUNTERED BUT IT
DOES NOT LOOK QUITE LOW ENOUGH TO BE INCLUDED IN THE TAFS.
ISOLATED CONVECTION (THUNDERSTORMS) COULD STILL BE AN ISSUE...AT
LEAST FOR AWHILE THIS AFTERNOON.
THE PRECIPITATION WILL WIND DOWN LATER THIS EVENING...TERMINALS WILL
GO BACK TO VFR...BUT THEN A GUSTY WEST TO NORTHWEST WIND WILL BE THE
NEXT PROBLEM FOR LATER TONIGHT INTO TOMORROW. THE WIND COULD
POTENTIALLY GUST TO NEAR 40KTS AT TIMES LATER TONIGHT AND TOMORROW
ESPECIALLY AT ALBANY. CONFIDENCE WAS NOT QUITE HIGH ENOUGH TO
INCLUDE IN THE TAFS...BUT WIND GUSTS TO NEAR 30KTS APPEAR
LIKELY...AT LEAST AT KALB.
.OUTLOOK.
SUN...WIND. VFR-MVFR...SNOW SHOWERS POSSIBLE.
MON/TUE/WED...VFR...NO SIGNIFICANT WX.
&&
.HYDROLOGY...
WATERSHEDS ACROSS OUR REGION REMAIN HIGH...CLOSE TO BANKFULL...BUT
WITH A GOOD BREAK IN THE RAINFALL...IN SOME CASES...HAVE TURNED THE
CORNER A LITTLE FOR NOW. ONCE THE HEAVIER RAINFALL RETURNS ANY
RECESSION WILL LIKELY CEASE AND GO BACK THE OTHER WAY.
RAINFALL FROM THE FIRST STORM WHICH WENT THRU THE REGION YESTERDAY
AFTERNOON AND EVENING RANGED FROM 0.5 TO ABOUT 1.3 INCHES WITH THE
HIGHEST AMOUNTS IN SOUTHERN LITCHFIELD COUNTY CT. THERE WILL BE A
BRIEF BREAK IN THE WEATHER THIS MORNING...BEFORE A SECOND STORM
MOVING NORTHEAST ALONG THE APPALACHIANS SPREADS MORE PRECIPITATION
INTO THE REGION STARTING MIDDAY TODAY. THE NAM AND GFS DIFFER SOME
WHAT WITH THE AMOUNTS FROM THIS STORM...BUT BOTH HAVE THE HIGHEST
PRECIP AMOUNTS IN SOUTHERN NEW ENGLAND EAST OF THE CONNECTICUT
RIVER...WITH 0.75 TO 1.5 OVER THE HUDSON VALLEY AND 1.0 TO 2.0
OVER THE HOUSATONIC REGION. THE NAM ALSO BRINGS SOMEWHAT HEAVIER
PRECIP NORTH OF ALBANY AND SOME SLIGHT ENHANCEMENT OVER THE
EASTERN CATSKILLS. THE GROUND IS SATURATED OVER MOST OF THE
REGION WITH SOME MELTING SNOW NORTH...AND THE HOUSATONIC RIVER
HAS AGAIN GONE ABOVE FLOOD AT GAYLORDSVILLE AND STEVENSON IN
WESTERN CONNECTICUT. THE FLOOD WATCH CONTINUES FOR THE FORECAST
AREA SOUTH OF THE ADIRONDACKS UNTIL 4AM SUNDAY. WIDESPREAD FLOODING
OF POORLY DRAINED ROADS AND PARKING AREAS IS LIKELY DURING PERIODS
OF HEAVIER RAIN. MODERATE FLOODING WILL PROBABLY OCCUR ON THE
HOUSATONIC RIVER IN CONNECTICUT AND ON THE HOOSIC AND METTAWEE
RIVERS IN EASTERN NEW YORK WITH MINOR FLOODING ON MANY OF THE
RIVERS. REFER TO OUR ADVANCED HYDROLOGIC PREDICTION SERIES /AHPS/
PAGES ON THE WEB FOR DETAILS AND UPDATES.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH LATE SATURDAY NIGHT FOR CTZ001-013.
NY...FLOOD WATCH THROUGH LATE SATURDAY NIGHT FOR NYZ038>041-043-
047>054-058>061-063>066-082>084.
WINTER STORM WARNING UNTIL 5 AM EDT SUNDAY FOR NYZ032-033-042.
WINTER WEATHER ADVISORY UNTIL 5 AM EST SUNDAY FOR NYZ038-082.
MA...FLOOD WATCH THROUGH LATE SATURDAY NIGHT FOR MAZ001-025.
VT...FLOOD WATCH THROUGH LATE SATURDAY NIGHT FOR VTZ013>015.
&&Hazardous weather outlook, Mar 8, 4:24 AM EST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 424 AM EST SAT MAR 8 2008 NYZ032-033-042-091200- NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN- 424 AM EST SAT MAR 8 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 5 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN AND WESTERN ADIRONDACKS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WESTERLY WINDS WILL INCREASE LATE SATURDAY NIGHT INTO SUNDAY AND MAY APPROACH WIND ADVISORY CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NYZ038-082-091200- SOUTHERN HERKIMER-NORTHERN FULTON- 424 AM EST SAT MAR 8 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM EDT SUNDAY... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN HERKIMER AND SOUTHERN FULTON COUNTIES. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WESTERLY WINDS WILL INCREASE LATE SATURDAY NIGHT INTO SUNDAY AND MAY APPROACH WIND ADVISORY CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ001-013-MAZ001-025-NYZ039>041-043-047>054-058>061-063>066-083-084- VTZ013>015-091200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 424 AM EST SAT MAR 8 2008 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT... WESTERN MASSACHUSETTS...SOUTHERN VERMONT AND EAST CENTRAL NEW YORK EXCEPT FOR THE SOUTHERN ADIRONDACKS AND SOUTHERN HERKIMER COUNTY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WESTERLY WINDS WILL INCREASE LATE SATURDAY NIGHT INTO SUNDAY AND MAY APPROACH WIND ADVISORY CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Mar 8, 1:38 PM EST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 138 PM EST SAT MAR 8 2008 NYZ041-043-083-084-VTZ013>015-082100- NORTHERN SARATOGA-NORTHERN WASHINGTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...SARATOGA SPRINGS...WHITEHALL... GRANVILLE...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS... FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...JACKSONVILLE... NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 138 PM EST SAT MAR 8 2008 ...WATCH OUT FOR POCKETS OF FREEZING RAIN... RAIN...HEAVY AT TIMES...WILL MIX WITH FREEZING IN ISOLATED AREAS OF SOUTHERN WARREN...NORTHERN SARATOGA...AND WASHINGTON COUNTIES IN EASTERN NEW YORK...AS WELL AS SOUTHERN VERMONT...THROUGH 400 PM. SURFACE TEMPERATURES IN SOME CASES HAVE FALLEN TO THE FREEZING MARK. INITIALLY...DESPITE THE FREEZING TEMPERATURES...RAIN WILL LIKELY NOT FREEZE ON MOST SURFACES. HOWEVER...COLDER LESS TRAVELED ROADS AND SURFACES...ESPECIALLY IN THE RURAL REGIONS AND HIGHER TERRAIN...WILL HAVE POCKETS OF FREEZING RAIN...MAKING FOR LOCALLY SLICK SURFACES. IF YOU ARE OUT AND ABOUT THIS AFTERNOON IN THIS AREA...ANTICIPATE LOCALLY SLICK SURFACES AND EXERCISE EXTRA CAUTION.
Special weather statement, Mar 8, 2:06 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 206 PM EST SAT MAR 8 2008 NYZ047-048-051-082100- SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY- INCLUDING THE CITIES OF...COBLESKILL...MIDDLEBURGH...DELANSON... ESPERANCE...DUANESBURG...ALTAMONT 206 PM EST SAT MAR 8 2008 ...WATCH OUT FOR POCKETS OF FREEZING RAIN... RAIN...HEAVY AT TIMES...WILL MIX WITH FREEZING IN ISOLATED AREAS OF WESTERN SCHENECTADY...WESTERN ALBANY AND SCHOHARIE COUNTIES....THROUGH 400 PM. SURFACE TEMPERATURES IN SOME CASES HAVE FALLEN TO THE FREEZING MARK. INITIALLY...DESPITE THE FREEZING TEMPERATURES...RAIN WILL LIKELY NOT FREEZE ON MOST SURFACES. HOWEVER...COLDER LESS TRAVELED ROADS AND SURFACES...ESPECIALLY IN THE RURAL REGIONS AND HIGHER TERRAIN...WILL HAVE POCKETS OF FREEZING RAIN...MAKING FOR LOCALLY SLICK SURFACES. IF YOU ARE OUT AND ABOUT THIS AFTERNOON IN THIS AREA...ANTICIPATE LOCALLY SLICK SURFACES AND EXERCISE EXTRA CAUTION.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 11:46 AM EST | River Flood Warning | ALY | Herkimer, Oneida | 66 hr |
| Mar 8, 1:21 PM EST | River Flood Warning | ALY | Dutchess | 36 hr |
| Mar 8, 1:28 PM EST | River Flood Warning | ALY | Ulster | 30 hr |
| Mar 8, 1:28 PM EST | River Flood Warning | ALY | Ulster | 54 hr |
| Mar 8, 4:38 PM EST | River Flood Warning | ALY | Ulster | 10 hr |
| Mar 8, 5:43 PM EST | River Flood Warning | ALY | Washington | 23 hr |
| Mar 8, 6:50 PM EST | River Flood Warning | ALY | Ulster | 15 hr |
| Mar 8, 5:45 PM EST | River Flood Warning | ALY | Bennington | 12 hr |
| Mar 8, 5:13 PM EST | River Flood Warning | ALY | Greater Bridgeport Planning Region, Northwest Hills Planning Region | 23 hr |
Nearby
Wind Advisories in New York, 2008Wind Advisories in Vermont, 2008Wind Advisories in Connecticut, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.